Research

Algebraic and arithmetic number theory

  • Coleman's conjecture on circular distributions and its consequences on Euler Systems

  • Gross-Kuzmin's conjecture and Leopoldt's conjecture

  • The Stark conjecture and the Rubin-Stark conjecture

  • The (equivariant) Tamagawa number conjecture

Education and Research

2005-, Assistant, Associate, and full Professor (the former Graduate Chair

and the former Department Chair) Math Yonsei University at Seoul

2003- 2005, Assistant Professor and Research fellow KIAS at Seoul

2002 -2003, BK21 Contracted Professor Yonsei University at Seoul

1999- 2001, Assistant Professor University of Minnesota at Minneapolis

1994- 1999, Ph.D University of California at Berkeley

Dissertation

Euler Systems and Circular Distribution

Thesis Advisor : Professor Robert Coleman

Publications

  • S. Seo (and D. Bullach, D. Burns, A. Daoud) Dirichlet L-series at s=0 and the scarcity of Euler systems. (arXiv:2111.14689) pdf

  • S. Seo (and D. Burns, D.M. Castillo) On Special Elements for Gm. (arXiv:2111.11109) pdf

  • S. Seo (and D. Burns, A. Daud) On a conjecture of Coleman concerning Euler systems. (arXiv:2104.09724) pdf

  • S. Seo (and D. Burns, A. Daud, T. Sano) On Euler systems for the multiplicative group over general number fields. to appear Publicacions Matemàtiques pdf

  • S. Seo (and D. Burns) On circular distributions and a conjecture of Coleman. Israel J. Math. 241 (2021), 343-393. pdf

  • S. Seo, On the ascent property of the Kuzmin-Gross conjecture. preprint.

  • S. Seo, On the universal norm elements and a Coleman's problem. to appear.

  • S. Seo (and L. Wan), On arithmetic of modified idle class groups. Izvestia. Mathematics 84 (2020), 545-591. pdf

  • S. Seo, On torsion towers of the Bertrandias and Payan $p$-extensions. Israel J. Math. 221 (2017), 563-583.

  • S. Seo, On the conjectures of Gross and Leopoldt. Math. Res. Let. 22 (2015), 1509-1540.

  • S. Seo, On finite layers of Z_l-extensions and K_2. J. Number Theory 145 (2014), 153-180.

  • S. Seo, On first layers of Z_l-extensions. J. Number Theory 133 (2013), 4010-4023.

  • S. Seo, On first layers of Z_l -extensions II. Acta Arith. 150 (2011), 385-397.

  • S. Seo, Truncated Euler systems over imaginary quadratic fields. Nagoya Math. J. (2009), 97-111.

  • S. Seo, On formulas for the index of the circular distributions. Manuscripta Math.127 (2008), 381-396.

  • S. Seo, Truncated Euler systems. J. Reine Angew. Math. 614 (2008), 53-71.

  • S. Seo (and D. Burns), On the Galois cohomology of ideal class groups. Arch.Math. 89 (2007),

  • 536-540.

  • S. Seo, Circular distributions of finite order. Math. Res. Let. (2006), 1-14.

  • S. Seo, Cohomology groups of the class groups over a Z_l- extension. Acta Arith. 120 (2005), 337-348.

  • S. Seo, Circular distributions and a result of Solomon. J. Number Theory 115 (2005), 348-359.

  • S. Seo, A note on circular distributions. Acta Arith. 114 (2004), 313-322.

  • S. Seo, Euler systems and special units. J. Number Theory 109 (2004), 59-68.

  • S. Seo, On circular units over the cyclotomic Z_l-extension of an abelian field. Manuscripta Math.115 (2004), 117-123.

  • S. Seo, Circular distributions and Euler systems. II. Compositio Math. 137 (2003), 91-98.

  • S. Seo, A note on algebraic Gamma-monomials and double coverings. J. Number Theory 93 (2002), 76-85.

  • S. Seo, Circular distributions and Euler systems. J. Number Theory 88 (2001), 366-379.

  • S. Seo, Circular distributions and Euler systems. Thesis (Ph.D.)University of California, Berkeley. 1999.

Honors and Awards

Korea Undergraduate Math Problem Solving Contest Awards ; 1986, 1987 and 1988

Dr. Soogil Seo

Tel: 2123-2583

Fax: 392-6634

Email: sgseo@yonsei.ac.kr

Department of Mathematics

Yonsei University

Seoul

South Korea